MAUDE Adverse Event Report: ARTHREX, INC. BUR,OVAL,FLUSHCUT,12 FLUT,5.0MMX 13CM; BURR,SURGICAL

ARTHREX, INC. BUR,OVAL,FLUSHCUT,12 FLUT,5.0MMX 13CM; BURR,SURGICAL
Model Number BUR,OVAL,FLUSHCUT,12 FLUT,5.0MMX 13CM
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an arthroscopic knee surgery the inner burr was bent.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the inner and outer tube of the burr, oval, flushcut, 12 flute, 5.0 mm x 13 cm were bent.Functional testing was not performed due to the damage to the device.The most likely cause of the reported failure can be attributed to user error due to touch any metallic object during use that cause the damage of the tubes.

Brand Name
BUR,OVAL,FLUSHCUT,12 FLUT,5.0MMX 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20787292
Report Number1220246-2024-08620
Device Sequence Number15177271
Product Code GFF
UDI-Device Identifier00888867043848
UDI-Public(01)00888867043848(11)240610(17)290531(10)15271452
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUR,OVAL,FLUSHCUT,12 FLUT,5.0MMX 13CM
Device Catalogue NumberAR-8500FOT
Device Lot Number15271452
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown